Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please explain PCR and results
May 7, 2005

Dr. Fransino,

I had my results returned from my PCR test. My exposure was two needles in a garbage can. I went to the doctor about one week later because of the pain in my wrist. He did a P24, an antibody, and a dna test for load measurement. All came back neg. On day 21, I went back because I developed a rash (pimple-like) on my back and face plus severe stomach acid and gas. My doctor conducted a PCR rna test. It came back <50.

What does this mean in English, please. The doctor told me to get lost and go on with my life, but in a nice way. It's now 40 days after the incident and I still have this rash all over my face and back and my stomach is worse.

Is it possible that I could've been infected and am now building up enough of the virus? Could hepatitis cause a rash?

Response from Dr. Frascino

ello,

You want me to paraphrase in simple English what "get lost and go on with my life" means? OK. That means "you are HIV negative; now please get out of my office you hypochondriac."

Your PCR test results are negative, meaning no HIV viral load was detected. HIV is not your problem. Your symptoms are not related to HIV, nor are they even consistent with HIV disease. If you're bothered by a skin rash, go see a dermatologist for an evaluation.

Regarding hepatitis, your symptoms are not suggestive of this either. However, I have no way of knowing if your physician actually tested your liver function or screened for hepatitis.

Hope that helps.

Dr. Bob



Previous
5 th times can i WOO,HOO CAN I MARRY
Next
Safe oral sex when on meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement